Alert archive / Nevada / Wind Advisories in 2006
Wind Advisory 19, NWS Elko, NV
NWS Elko, NV issued this wind advisory at May 21, 2006, 2:29 AM PDT for Eureka County, Lander County, White Pine County, Nevada. It took effect at May 21, 2006, 3:00 AM PDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- May 21, 2006, 2:29 AM PDT (09:29 UTC)
- In effect from
- May 21, 2006, 3:00 AM PDT
- Expired
- May 21, 2006, 8:00 PM PDT
- In force
- 17 hr
- Issued by
- NWS Elko, NV
Counties Eureka County, NV, Lander County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 123 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 9.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 2708 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 210929 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 229 AM PDT SUN MAY 21 2006 ...HIGH WINDS TODAY AND EARLY THIS EVENING ACROSS CENTRAL AND EAST CENTRAL NEVADA... .THE PRESSURE GRADIENT WILL INCREASE TODAY AHEAD OF A STRONG COLD FRONT APPROACHING FROM THE WEST. SOUTHERLY WINDS WILL INCREASE MID MORNING AND STAY STRONG AND GUSTY ALL DAY INTO EARLY EVENING. WIND SPEEDS WILL BE ACCENTUATED BY THE GENERAL NORTH-SOUTH ORIENTATION OF MOUNTAINS AND VALLEYS ACROSS THE GREAT BASIN. NVZ013-035-037-212130- /O.NEW.KLKN.WI.Y.0019.060521T1000Z-060522T0300Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL... AUSTIN...EUREKA...DIAMOND VALLEY 229 AM PDT SUN MAY 21 2006 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH THIS MORNING...AND TO 30 TO 40 MPH MIDDAY WITH GUSTS TO 50 MPH. WIND SPEEDS WILL DIMINISH SLIGHTLY BY SUNSET BUT WILL CONDITIONS WILL REMAIN WINDY THROUGH THE EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THIS WILL BE ESPECIALLY TRUE TODAY FOR VEHICLES ON EAST-WIND ORIENTED ROUTES SUCH AS HIGHWAYS 50 AND 6. DRIVERS ARE URGED TO USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS75 KLKN 211434 CCA NPWLKN URGENT - WEATHER MESSAGE...CORRECTION TO EXPIRATION TIME NATIONAL WEATHER SERVICE ELKO NV 730 AM PDT SUN MAY 21 2006 ...HIGH WINDS TODAY AND EARLY THIS EVENING ACROSS CENTRAL AND EAST CENTRAL NEVADA... .THE PRESSURE GRADIENT WILL INCREASE TODAY AHEAD OF A STRONG COLD FRONT APPROACHING FROM THE WEST. SOUTHERLY WINDS WILL INCREASE MID MORNING AND STAY STRONG AND GUSTY ALL DAY INTO EARLY EVENING. WIND SPEEDS WILL BE ACCENTUATED BY THE GENERAL NORTH-SOUTH ORIENTATION OF MOUNTAINS AND VALLEYS ACROSS THE GREAT BASIN. NVZ013-035-037-220300- /O.NEW.KLKN.WI.Y.0019.060521T1000Z-060522T0300Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL... AUSTIN...EUREKA...DIAMOND VALLEY 229 AM PDT SUN MAY 21 2006 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH THIS MORNING...AND TO 30 TO 40 MPH MIDDAY WITH GUSTS TO 55 MPH. WIND SPEEDS WILL DIMINISH SLIGHTLY BY SUNSET BUT WILL CONDITIONS WILL REMAIN WINDY THROUGH THE EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THIS WILL BE ESPECIALLY TRUE TODAY FOR VEHICLES ON EAST-WIND ORIENTED ROUTES SUCH AS HIGHWAYS 50 AND 6. DRIVERS ARE URGED TO USE EXTRA CAUTION. $$ HARMER
000 WWUS75 KLKN 220251 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 751 PM PDT SUN MAY 21 2006 NVZ013-035-037-220400- /O.EXP.KLKN.WI.Y.0019.000000T0000Z-060522T0300Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL... AUSTIN...EUREKA...DIAMOND VALLEY 751 PM PDT SUN MAY 21 2006 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. WINDS ACROSS CENTRAL NEVADA WILL REMAIN BELOW ADVISORY CRITERIA FOR THE REMAINDER OF THE EVENING. $$ FEHRN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at May 20, 7:30 PM PDT, 6 hours 59 minutes earlier.
Area forecast discussion, May 20, 7:30 PM PDT, 6 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 730 PM PDT SAT MAY 20 2006 .SYNOPSIS...UNSETTLED WEATHER WILL CONTINUE THROUGH MONDAY...WITH A STRONG COLD FRONT MOVING THROUGH THE GREAT BASIN MONDAY. HIGH PRESSURE BUILDS OVER THE AREA TUESDAY FOR A DRYING AND WARM TREND THROUGH THURSDAY. && .UPDATE...HAVE UPDATED ZONES TO REMOVE SHOWERS AND THUNDERSTORMS TONIGHT AS ACTIVITY HAS MOVED NORTH OUT OF THE SILVER STATE TONIGHT. STILL SHOWING SOLID WINDS ACROSS CENTRAL NV AND WILL KEEP BREEZY AND WINDY WORDING IN ALONG AND SOUTH OF HIGHWAY 50 CORRIDOR THROUGH THE NIGHT. OTHERWISE FORECAST LOOKS GOOD AND NO MORE UPDATES PLANNED WITH MAIN CONCERN BEING WINDS ACROSS CENTRAL NEVADA AGAIN FOR THE NEXT FEW DAYS. WILL BE INTERESTING TO SEE WHAT TEMPS DO ON MONDAY DEPENDING ON TIMING OF FRONTAL PASSAGE ACROSS THE AREA. THOUGH NOT TOO CONCERNED ABOUT THIS AS VALUES WILL DROP...RELATIVELY SPEAKING... TO SLIGHTLY BELOW NORMAL. FEHRN && .PREVIOUS DISCUSSION (156 PM PDT)... .SHORT TERM...UPPER LOW NEAR 37N 131W CONTINUES TO BRING SOUTHWEST FLOW OVER CWA THROUGH MONDAY. WINDS SHEARING APART TSTM DEVELOPMENT WESTERN ZONES. WINDS INCREASE SIGNIFICANTLY AGAIN OVER SOUTHERN ZONES SUNDAY. MIDSHIFT MAY NEED TO ISSUE WIND ADVISORY AS MOS FORECAST NEAR 30 MPH SUSTAINED. WINDS EVEN LOOKS STRONGER MONDAY. CONVERGENT ZONES PUSHES INTO NORTHERN ELKO AND EASTERN HUMBOLDT COUNTIES OVERNIGHT. AIRMASS UNSTABLE OVER WESTERN AND NORTHERN PORTION OF CWA FOR RETURN OF AFTN TSTMS SUNDAY...BUT WINDS WHITE PINE COUNTY TOO DRY UNDER STRONG SOUTHWEST FLOW FOR ANY PCPN OR TSTMS. ALSO H7 WINDS MAY SHEAR APART TSTM DEVELOPMENT. VORT PUSHES ACROSS NORTH SUNDAY NIGHT FOLLOWED BY STRONGER PVA MONDAY. BEST POPS WESTERN HALF OF CWA MONDAY WHERE STRONGER DYNAMICS LOCATED. THEN SYSTEM PUSHES EAST AFTER MIDNIGHT AS HIGH PRESSURE BUILDS INTO THE AREA THROUGH TUESDAY. WITH HIGH PRESSURE AT SURFACE AND ALOFT...AIRMASS DRIER AND STABLE ALONG WITH WARMING TEMPERATURES. HARMER .LONG TERM...TUESDAY NIGHT THROUGH SATURDAY...NOT A LOT OF CHANGE FROM PREVIOUS THINKING...EXCEPT MODELS NOW A BIT FURTHER NORTH WITH DYNAMICS IN EXTENDED. SO LOWERED POPS ALONG NRN NV TO JUST BELOW SLIGHT CHC. NEXT CHC OF PCPN LOOKS LIKE FRIDAY INTO SATURDAY IN WESTERN ZONES AS UPPER LOW OFF COAST FINALLY OPENS AND BEGINS TO MOVE ONSHORE. THIS COULD SET THE STAGE FOR A WET AND COOL MEMORIAL WEEKEND. TWEAKED TEMPS A BIT CLOSER TO NEW MEX GUIDANCE...WITH HIGHS IN THE 60S AND 70S NORTH...AND 70S AND 80S SOUTH AND LOWS IN THE UPPER 30S TO UPPER 40S. RCS && .AVIATION...THUNDERSTORMS AND RAIN SHOWERS WILL PERSIST INTO THE EVENING WITH MAINLY VFR CONDITIONS BUT LOCALLY MVFR IN HEAVIER PRECIPITATION. EXPECT ISOLATED ACTIVITY IN SOUTH AND SCATTERED IN THE NORTH. SUNDAY LOOKS LIKE REPEAT OF TODAY. RCS && .LKN WATCHES/WARNINGS/ADVISORIES...FLOOD WARNING FOR ALL RIVERS AND STREAMS IN NORTHERN NEVADA...INCLUDING THE HUMBOLDT RIVER FROM WEST OF BATTLE MOUNTAIN THRU WINNEMUCCA...THE MARYS RIVER...THE BRUNEAU RIVER...LAMOILLE CREEK...AND THE JARBIDGE RIVER.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.